Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 186, NWS Springfield, MO

May 19, 20174 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2017, 5:03 PM CDT for 4 counties in Missouri. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2017, 5:03 PM CDT (22:03 UTC)
Expired
May 19, 2017, 6:00 PM CDT
In force
57 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camden County, MO, Laclede County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 5:41 PM CDTTSTM WND DMG3 Sw Osage Beach, MOBOAT DOCK DAMAGE AT THE MOORINGS YACHT CLUB ON LAKE OF THE OZARKS. ELECTRICAL CONNECTIONS FROM THE DOCK PULLED OUT OF THE GROUND. TIME ESTIMATED VIA RADAR.
May 19, 6:00 PM CDTTSTM WND DMG3 Nnw Richland, MOSEVERAL PICTURES ON SOCIAL MEDIA OF LARGE TREE BLOWN DOWN OR DAMAGE AROUND THE CROCKER AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:06 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WUUS53 KSGF 192203
SVRSGF
MOC029-105-225-229-192300-
/O.NEW.KSGF.SV.W.0186.170519T2203Z-170519T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
503 PM CDT FRI MAY 19 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northern Webster County in southwestern Missouri...
  Northern Wright County in southwestern Missouri...
  Laclede County in southwestern Missouri...
  Camden County in central Missouri...

* Until 600 PM CDT

* At 502 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles southeast of Weaubleau to 6 miles southeast
  of Urbana to 8 miles west of Conway to near Fordland, moving
  northeast at 60 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Lebanon...                        Lake of The Ozarks...
  Lake of The Ozarks State Park...  Ha Ha Tonka State Park...
  Bennett Spring State Park...      Marshfield...
  Osage Beach...                    Camdenton...
  Village of Four Seasons...        Richland...
  Lake Ozark...                     Morgan...
  Laurie...                         Conway...
  Sunrise Beach...                  Niangua...
  Duncan...                         Macks Creek...
  Linn Creek...                     Phillipsburg...

This includes Interstate 44 between mile markers 94 and 109, and
between mile markers 112 and 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for central,
south central and southwestern Missouri.

LAT...LON 3821 9264 3817 9264 3817 9261 3810 9259
      3804 9253 3802 9240 3772 9241 3764 9225
      3733 9225 3720 9301 3749 9303 3748 9285
      3772 9284 3789 9286 3790 9307 3813 9306
      3820 9295 3819 9277 3823 9271
TIME...MOT...LOC 2202Z 238DEG 51KT 3785 9344 3776 9312 3754 9296 3723
9299

HAIL...<.75IN
WIND...60MPH
 
$$

Cramer
1 follow-up statement
488 
WWUS53 KSGF 192250
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
550 PM CDT FRI MAY 19 2017

MOC029-105-225-229-192300-
/O.EXP.KSGF.SV.W.0186.000000T0000Z-170519T2300Z/
Webster MO-Wright MO-Laclede MO-Camden MO-
550 PM CDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER...NORTHERN
WRIGHT...LACLEDE AND CAMDEN COUNTIES WILL EXPIRE AT 600 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with these thunderstorms.

A tornado watch remains in effect until 1000 PM CDT for central,
south central and southwestern Missouri.

LAT...LON 3821 9264 3817 9264 3817 9261 3810 9259
      3804 9253 3802 9240 3772 9241 3764 9225
      3733 9225 3720 9301 3749 9303 3748 9285
      3772 9284 3789 9286 3790 9307 3813 9306
      3820 9295 3819 9277 3823 9271
TIME...MOT...LOC 2250Z 238DEG 51KT 3820 9272 3811 9240 3789 9224 3758
9228

$$

Cramer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:52 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 19, 2:52 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
252 PM CDT Fri May 19 2017

.SHORT TERM...(This evening through Saturday)
Issued at 245 PM CDT Fri May 19 2017

An upper level low remains over the Rockies region this afternoon.
The low will slowly spread east into the Plains this evening and
tonight. Ahead a line of storms has already developed across
northeast Oklahoma/southwestern Missouri.

A low level jet has helped the atmosphere recover this afternoon
as MLCAPE values have increased to over 1500J/kg. Expect the line
of storms to continue to lift northeast this afternoon into this
evening.  Additional storms have also developed across southern
Oklahoma and Texas this afternoon this activity will also
spread/expand to the northeast into the western portions of the
area by early/mid evening then spread east across the rest of the
area through the evening into the early overnight hours.

The low level jet will remain out of the south ahead of the low
which will keep an unstable air mass across the area through this
evening, may actually increase some as the air mass to the south
continues to advect north. Theta-E difference are also increasing
across the area as moisture advects north into the area. This will
support a damaging wind risk to 70 mph with both the line
currently pushing into the area and also with any additional line
of storms that spread across the area this evening. 0-3km bulk
shear vectors are and will generally remain out of the northeast
at 30kt which will support a meso vort and spin up tornado risk
with any line segments that can surge to the northeast through the
evening/early overnight hours.

The line of storms should start to spread east of the area by
the early overnight hours. The upper level low will still be to
our west allowing showers and storms to remain possible through
the overnight hours with more light showers occurring during the
day on Saturday.

.LONG TERM...(Saturday Night through Friday)
Issued at 245 PM CDT Fri May 19 2017

A cold front will push through the area by Saturday night. Surface
high pressure and a cooler air mass will then spread into the
area behind the front. The region will stay in northwest flow in
flow through much of next week. This will result in cooler
conditions as highs in the 60s into the lower 70s occur each
afternoon. An upper level disturbance will move through the region
mid week, which will help reinforce the cooler conditions. This
disturbance will also bring some chances for a few showers and
storms to the area Tuesday and Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1220 PM CDT Fri May 19 2017

For the KSGF, KJLN, and KBBG TAFS: Showers and storms have
developed across northeaster Oklahoma and will track northeast
across the area this afternoon. This activity is expected to
remain just north of the KBBG area but will likely affect the KJLN
and KSGF sites this afternoon. This activity will spread east of
the TAF sites by late this afternoon. IFR visibilities will be
possible with any storm.

Additional storms are expected to develop across the area this
evening, likely in the form of a line. There will be a risk for
strong winds within this line of storms. IFR conditions will also
be possible with any storm this evening. Showers and a few storms
will remain possible over night as a storm system tracks east
across the region.

Ceilings are expected to lower into the MVFR and possibly the IFR
range Saturday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ055-066>068-
     077-078-088-089-093-094-101>103.

KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, May 19, 3:40 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
340 PM CDT Fri May 19 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
340 PM CDT Fri May 19 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Tornado risk.
  Elevated Hail risk.
  Elevated Thunderstorm wind damage risk.
  Elevated Flooding risk.
  Significant Lightning risk.

DISCUSSION...

  A line of thunderstorms is currently located across
  southwestern Missouri this afternoon and will continue to lift
  northeast across the area late this afternoon into early this
  evening. This line of storms will have the potential for
  damaging wind gust up to 70 mph. There will also be a spin up
  tornado risk with any surges in the line to the northeast.
  Hail up to the size of quarters will also be possible with a
  few of the strongest updrafts.

  Additional storms have developed across central Oklahoma to the
  south into Texas, and are still expected to lift northeast. A
  line of storms is expected to develop and spread east across
  the area this evening into the early overnight hours. Winds to
  70 mph and hail to the size of quarters will also be possible
  with these storms this evening into the early overnight hours.
  There will also be a brief tornado risk with any surges in the
  lines to the northeast with these storms too.

  There will also be a risk for flash flooding as multiple
  rounds of rain are expected into tonight, especially where
  training of storms can develop.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Storms should come to an end on Saturday, with storm total
  rainfall amounts of 1 to 3 inches. The heaviest rainfall
  amounts and higher flooding potential is expected to occur over
  southeast Kansas and west central Missouri.

  Additional thunderstorms will return Monday as another storm
  system moves in from the northwest.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed late this afternoon into this
  evening across southeastern Kansas and the Missouri Ozarks.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Local storm report, May 19, 4:03 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 NNE HOBERG            37.09N 93.84W
05/19/2017                   LAWRENCE           MO   EMERGENCY MNGR

            CAR BLOWN OFF OF I-44 NEAR 43 MM ALONG I-44.

&&

ARB
Local storm report, May 19, 4:07 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     1 N NEOSHO              36.89N 94.37W
05/19/2017                   NEWTON             MO   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES AND POWERLINES
            DOWN ACROSS THE NORTHERN PORTIONS OF NEOSHO.
            SOME STRUCTURAL DAMAGE ALSO REPORTED.

&&

ARB
Local storm report, May 19, 4:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     2 WNW MOUNT VERNON      37.12N 93.85W
05/19/2017                   LAWRENCE           MO   EMERGENCY MNGR

            REPORT OF A BARN IN THE ROADWAY ALONG OO
            HIGHWAY 1/4 MILE WEST OF 39 HIGHWAY.

&&

ARB
Local storm report, May 19, 4:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     LOCKWOOD                37.39N 93.95W
05/19/2017                   DADE               MO   911 CALL CENTER

            SEVERAL LIMBS DOWN IN EVERTON AND LOCKWOOD.

&&

ARB
Local storm report, May 19, 4:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             REPUBLIC                37.12N 93.48W
05/19/2017  E1.25 INCH       GREENE             MO   PUBLIC

            QUARTER TO HALF DOLLAR SIZED HAIL PER
            PICTURE POSTED ON SOCIAL MEDIA.

&&

ARB
Local storm report, May 19, 5:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     3 WNW WALNUT GROVE      37.43N 93.59W
05/19/2017                   POLK               MO   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN, GARAGE DAMAGED.

&&

ARB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 11:34 PM CDTTornado WarningSGFMcDonald41 min
May 18, 11:44 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon50 min
May 19, 12:14 AM CDTTornado WarningSGFBarry, McDonald46 min
May 19, 12:38 AM CDTTornado WarningSGFBarry, Stone52 min
May 19, 1:16 AM CDTTornado WarningSGFChristian, Stone, Taney44 min
May 19, 1:47 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Ozark, Taney, Webster and 1 more58 min
May 19, 1:56 AM CDTTornado WarningSGFChristian, Douglas, Ozark, Taney, Webster, Wright49 min
May 19, 2:28 AM CDTTornado WarningSGFDouglas, Howell, Ozark, Texas, Wright47 min
May 19, 3:01 AM CDTTornado WarningSGFDent, Howell, Oregon, Shannon, Texas44 min
May 19, 9:44 AM CDTRiver Flood WarningSGFVernon5 days
May 19, 9:44 AM CDTRiver Flood WarningSGFBates, Vernon24 hr
May 19, 9:44 AM CDTRiver Flood WarningSGFCedar4 days
May 19, 2:34 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton56 min
May 19, 3:03 PM CDTFlash Flood WarningSGFMcDonald, Newton12 hr
May 19, 3:13 PM CDTTornado WarningSGFJasper, Lawrence, Newton47 min
May 19, 3:23 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton67 min
May 19, 3:40 PM CDTTornado WarningSGFDade, Lawrence50 min
May 19, 4:01 PM CDTTornado WarningSGFCedar, Dade, Greene, Polk44 min
May 19, 4:11 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone, Taney64 min
May 19, 4:36 PM CDTTornado WarningSGFDallas, Hickory, Polk39 min
May 19, 5:46 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan1 min
May 19, 5:50 PM CDTSevere Thunderstorm WarningSGFBenton, Maries, Miller, Morgan36 min
May 19, 6:24 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton51 min
May 19, 6:28 PM CDTSpecial Weather StatementSGFMaries47 min
May 19, 6:41 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps49 min
May 19, 6:55 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton65 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.